Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 26, 2004, 3:33 PM MST for Graham County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 3:33 PM MST (22:33 UTC)
- Expired
- Oct 26, 2004, 4:15 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Tucson radar (KEMX), 103 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 262233 SVRTWC AZC009-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 331 PM MST TUE OCT 26 2004 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAHAM COUNTY IN ARIZONA * UNTIL 415 PM MST * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES SOUTHWEST OF SAFFORD...OR ABOUT 18 MILES NORTHWEST OF WILLCOX...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT GRANT AT 345 PM MST GO INSIDE A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAINS ARE LIKELY. LAT...LON 3246 11037 3246 10971 3283 10960 3307 11001 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:10 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 26, 2:10 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE OCT 26 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM NEAR THE OREGON COAST WILL MOVE TOWARD CENTRAL CALIFORNIA WEDNESDAY...THEN TO THE GREAT BASIN REGION THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT AHEAD OF THIS SYSTEM. A SLIGHT CHANCE OF SHOWERS WILL CONTINUE WEDNESDAY...ESPECIALLY FROM THE TUCSON AREA EASTWARD. RAIN CHANCES WILL INCREASE ON THURSDAY AS THE LOW PRESSURE SYSTEM APPROACHES THE AREA. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 40 DBZ ECHOES ACROSS COCHISE/SW GRAHAM/SE PINAL/ERN PIMA AND SANTA CRUZ COUNTIES MOVING NEWD AT 2105Z. WRN/CENTRAL PIMA COUNTY WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED GENERALLY CLEAR SKIES ACROSS FAR WRN PIMA COUNTY WITH BROKEN CLOUD COVER ELSEWHERE. IR SATELLITE IMAGERY ALSO INDICATED CLOUD TOPS COOLING ACROSS COCHISE/SW GRAHAM/NE PIMA COUNTIES. FORMER TROPICAL DEPRESSION SIXTEEN-E NEAR EXTREME SRN SONORA IN CONJUNCTION WITH H7 THETA-E AXIS WILL JUSTIFY MOSTLY CLOUDY SKIES TUCSON VICINITY EWD TONIGHT WITH PARTLY CLOUDY FAR WRN PIMA COUNTY. APPEARS SCATTERED SHOWERS/ THUNDERSTORMS ALSO JUSTIFIED THIS EVENING TUCSON VICINITY EWD WHERE MODERATELY UNSTABLE AIRMASS WITH LIFTED INDEX VALUES OF MINUS 2-4 PROGGED. DEEP UPPER LOW NEAR THE OREGON COAST THIS AFTERNOON PROGGED TO MOVE TOWARD THE SAN FRANCISCO BAY AREA MIDDAY WED...THEN TO THE GREAT BASIN THUR. SOME MID-LEVEL DRYING INDICATED AHEAD OF THIS SYSTEM WED BUT MOISTURE SHOULD REMAIN SUFFICIENT TO JUSTIFY LOW-GRADE POPS EXCEPT ZONES 31/32 WHERE DRY CONDITIONS SHOULD PREVAIL. SURFACE WINDS MAY APPROACH BREEZY THRESHOLDS WED AFTERNOON BUT MAINLY N AND E OF TUCSON. STILL APPEARS BEST CHANCE OF MEASURABLE PRECIP WILL OCCUR THUR AND THUR NIGHT AS UPPER LOW EJECTS NEWD. TIMING FOR BEST SYNOPTIC SCALE ASCENT AS PER H7-H5 OMEGA/NEGATIVE DIVERGENCE Q-VECTOR ETC. FIELDS IS LATE THUR AFTERNOON AND THUR NIGHT. HAVE OPTED TO ADD LOW-GRADE POPS FRI MORNING FROM TUCSON VICINITY EWD AS 26/12Z GFS HAS SLOWED EWD PROGRESS OF AVAILABLE MOISTURE. DRY THEREAFTER AS NWLY FLOW ALOFT PREVAILS. SHORTWAVE TROUGH PROGGED ACROSS CENTRAL/SRN BAJA MAY PRODUCE SOME CLOUDINESS MAINLY SRN SECTIONS SUN BUT FOR NOW WILL OPT FOR MOSTLY SUNNY SKIES. COOLER THUR-SAT WITH A SLIGHT WARMING TREND EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF
Hazardous weather outlook, Oct 26, 7:00 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST TUE OCT 26 2004 AZZ019-029>035-271400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 700 AM MST TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY MOISTURE BEING PULLED IN FROM THE SOUTH TODAY WILL BRING ISOLATED SHOWERS OR THUNDERSTORMS TO AREAS MAINLY EAST OF TUCSON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MOISTURE ACROSS SOUTHEAST ARIZONA AND NORTHERN MEXICO WILL SPREAD NORTH AND WEST THROUGH THE MIDDLE OF THE WEEK WHICH WILL INTERACT WITH A STRONG PACIFIC STORM SYSTEM MOVING INTO ARIZONA FROM THE PACIFIC NORTHWEST ON THURSDAY. THIS SYSTEM WILL BE PRECEDED BY STRONG...GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON WEDNESDAY AND THURSDAY. MUCH COOLER TEMPERATURES AND THE BEST CHANCE OF WIDESPREAD VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL MOVE INTO THE AREA ON THURSDAY. DAYTIME HIGH TEMPERATURES ON THURSDAY ARE EXPECTED TO RANGE FROM 8 TO 12 DEGREES BELOW SEASONAL NORMALS. RAINFALL AMOUNTS IN THE DESERTS AND VALLEYS WILL GENERALLY RANGE FROM A QUARTER TO A THIRD OF AN INCH WITH ISOLATED AMOUNTS OF AROUND A HALF INCH POSSIBLE. THE HIGHEST PEAKS IN THE WHITE MOUNTAINS WILL SEE TOTAL SNOW ACCUMULATIONS OF AROUND 3 TO 4 INCHES. SHOWERS WILL DECREASE FROM WEST TO EAST THURSDAY NIGHT AND FRIDAY WITH DRY CONDITIONS EXPECTED TO RETURN TO THE AREA ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 26, 2:47 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
247 PM MST TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 8 NW TUCSON 32.28N 110.99W
10/26/2004 1.00 INCH PIMA AZ TRAINED SPOTTER
0155 PM HAIL TUCSON 32.20N 110.89W
10/26/2004 1.00 INCH PIMA AZ TRAINED SPOTTER
&&
MEYERSSpecial weather statement, Oct 26, 3:00 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST TUE OCT 26 2004 AZZ019-029>035-271045- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 300 PM MST TUE OCT 26 2004 ...UNSETTLED WEATHER PERIOD UPCOMING... A STRONG LOW PRESSURE SYSTEM NEAR THE OREGON COAST WILL MOVE TO CENTRAL CALIFORNIA BY MIDDAY WEDNESDAY...THEN TOWARD THE GREAT BASIN AREA THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FROM THE TUCSON METRO AREA EASTWARD TONIGHT AHEAD OF THIS SYSTEM AS AMPLE MOISTURE MOVES ACROSS THE AREA. A SLIGHT CHANCE OF SHOWERS WILL CONTINUE WEDNESDAY AHEAD OF THE WEST COAST SYSTEM. THE BEST CHANCE OF WIDESPREAD VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL MOVE INTO SOUTHEAST ARIZONA ON THURSDAY AND CONTINUE THURSDAY NIGHT. RAINFALL AMOUNTS IN THE DESERTS AND VALLEYS WILL GENERALLY RANGE FROM A QUARTER TO A THIRD OF AN INCH WITH ISOLATED AMOUNTS OF AROUND THREE QUARTERS OF AN INCH ARE FORECAST. THE HIGHEST PEAKS IN THE WHITE MOUNTAINS WILL EXPECT TOTAL SNOW ACCUMULATIONS OF AROUND 3 TO 4 INCHES BY FRIDAY AFTERNOON. MUCH COOLER CONDITIONS WILL OCCUR THURSDAY AND CONTINUE INTO FRIDAY. DAYTIME HIGH TEMPERATURES ON THURSDAY AND FRIDAY ARE EXPECTED TO RANGE FROM 8 TO 12 DEGREES BELOW SEASONAL NORMALS FOR LATE OCTOBER. GUSTY WINDS WILL ACCOMPANY THIS SYSTEM AS WELL...MAINLY ON THURSDAY. THE LATEST WEATHER INFORMATION IS ALWAYS AVAILABLE VIA NOAA WEATHER RADIO. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION REGARDING THIS UNSETTLED WEATHER PERIOD. BF
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Oct 26, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.